0

<< Sedative-Hypnotic Drug Withdrawal Syndrome: Recognition and Treatment (Critical Care Topic and Pharmacology CME)

Points and Pearls Digest

 

  • Sedative-hypnotic agents are the second most frequent drug class to cause an emergency department (ED) visit. This category includes benzodiazepines, barbiturates, baclofen, GHB (gamma-hydroxybutyric acid) and GBL (gamma-butyrolactone).
  • Cessation of sedative-hypnotic agents leads to decreased GABA-mediated inhibitory tone and increased NMDA-mediated excitatory tone. This results in autonomic stimulation (tachycardia, hypertension, hyperthermia, diaphoresis), tremors, hallucinations, and seizures.

To continue reading, please log in or purchase access.

Already purchased this course?
Log in to read.
Purchase a subscription

Price: $449/year

140+ Credits!

Purchase Issue & CME Test

Price: $49

+4 Credits!

Money-back Guarantee
Get Quick-Read Evidence-Based Updates
Enter your email to get free evidence-based content delivered to your inbox once per month.
Please provide a valid email address.